Schizophrenic's health deteriorated due to side effects of medication, inquest hears (From St Albans & Harpenden Review)
Get involved: send your pictures, video, news & views by texting st albans to 80360, or email us
Schizophrenic man, Roger Millard's, health deteriorated due to side effects of medication, inquest hears
A "very popular" Radlett man who suffered from schizophrenia died of natural causes, an inquest heard.
Roger Millard, 65, died at Watford General Hospital on July 9 last year after being admitted for serious constipation.
Mr Millard, who had a history of schizophrenia, was on medication to manage his symptoms.
One of the side effects of his medication was restricted bowel movements, of which he had struggled with for a number of years.
At Hertfordshire Coroners’ Court on Tuesday, an inquest heard that Mr Millard, who lived at Brookdene House care home, in Watling Street, was a friendly and popular character.
Nicola Jones, manager at Brookdene House, told the inquest that Mr Millard was well-liked in the area and he enjoyed living at the care home.
She said: "He enjoyed living at the home and he liked going to the cafe and the pub."
She added that he didn’t drink, but "was very sociable and very popular" and he used to take his motorbike into Brighton with his friends.
Mr Millard was treated for constipation when he was admitted to Watford General Hospital, in Vicarage Road.
A CT scan revealed that he had faecal problems and that his intestines had become blocked.
He also suffered from heart problems and one of the registered causes of his death was heart disease.
Mr Millard died on July 9 after he fell unconscious and was unable to be revived.
Coroner Edward Thomas commended the staff at the home for the care they gave Mr Millard.
He told the inquest that staff "obviously provided him with a very good quality of life".
He added: "Ultimately I’m going to say he died of natural causes and I’m satisfied he was well looked after."
Death by natural causes was recorded.
Comments are closed on this article.